Alert archive / Wisconsin / Special Weather Statements in 2016

Special Weather Statement, NWS Green Bay, WI

August 4, 2016Winnebago County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 4, 2016, 5:50 PM CDT for Winnebago County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 5:50 PM CDT (22:50 UTC)
Expired
Aug 4, 2016, 6:45 PM CDT
In force
55 min
Issued by
NWS Green Bay, WI

County Winnebago County, WI

The radar

The Green Bay radar (KGRB), 70 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 933 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
933 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

981 
WWUS83 KGRB 042250
SPSGRB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
550 PM CDT THU AUG 4 2016
 
WIZ048-042345-
WINNEBAGO WI-
550 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR WINNEBAGO COUNTY UNTIL 645 PM
CDT...

AT 550 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR LAKE POYGAN TO BRANDON. MOVEMENT WAS EAST
AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND RAINFALL AMOUNTS UPWARDS OF AN
INCH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
APPLETON...OSHKOSH...MENASHA...CENTRAL LAKE WINNEBAGO...
LAKE POYGAN...RUSH LAKE...NORTHERN LAKE WINNEBAGO...
SOUTHERN LAKE WINNEBAGO...NEENAH AND OMRO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4390 8889 4424 8889 4424 8841 4389 8840
TIME...MOT...LOC 2250Z 266DEG 24KT 4414 8881 4373 8880 

$$

MPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:34 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 4, 3:34 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
334 PM CDT THU AUG 4 2016

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Friday
Issued at 334 PM CDT Thu Aug 4 2016

Severe potential with thunderstorms over the forecast area at 20Z are
the first concern, followed by chances for more development ahead
of a cold front.

Showers and thunderstorms continued across eastern Wisconsin
this afternoon, but MUCAPEs were decreasing and the stronger shear
was farther northwest. Interaction of outflow and lake breeze
boundaries complicate things so there still is some potential for
severe. There were more storms in central Wisconsin where MUCAPES
were in the 1000 to 2000 j/kg range. These storms were holding
together as of 20z.

Am concerned that there could be more development in unstable air ahead
of a cold front that was just moving into western Wisconsin this
afternoon. Have at least a chance for showers and storms across
the entire area into the early evening, then POPs decrease from
northwest to southeast and finally end before 12Z Friday.

.LONG TERM...Friday Night Through Thursday
Issued at 334 PM CDT Thu Aug 4 2016

Conditions should remain relatively tranquil through early next
week with northwest flow aloft and surface high pressure across
the region.

Showers and thunderstorms are possible again starting Monday night
and continuing through the end of the forecast in warm advection
between a departing surface high and approaching low pressure
system, as a mid level short wave passes over Wisconsin.

High temperatures should be near or a few degrees above normal.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 107 PM CDT Thu Aug 4 2016

Low confidence level with this set of TAFs as mesoscale models
have been inconsistent. The expected scenario had the line of
storms, that was moving out of Minnesota this morning, weakening
or dissipating as it moved into the forecast area, then storms
firing later today. The line held together and produced damaging
wind gusts in central Wisconsin where MUCAPEs were in the 1000 to
2000 j/kg range. Not sure this will be the end of the storms for
the day since there is clearing behind them, the approaching cold
front was still in Minnesota at midday, and there has been more
development in Minnesota and far western Wisconsin. Have the line
of convection, that contained the severe storms, continuing across
the rest of the area today and held onto some thunderstorms
through the early evening. After that the forecast is dry with
winds shifting to northwest with the passage of the front.
Ceilings were mostly VFR with spotty MVFR. Showers and storms were
producing mainly MVFR conditions with some strong and gusty winds.
Conditions should be VFR later tonight and Friday morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement until 10 PM CDT this evening FOR WIZ022.
&&

SHORT TERM.....MG
LONG TERM......JKL/MG
AVIATION.......MG
Hazardous weather outlook, Aug 4, 3:44 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
344 PM CDT THU AUG 4 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
344 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE
AREA THROUGH TONIGHT, WITH THE GREATEST RISK OVER CENTRAL AND
EASTERN WISCONSIN. THE PRIMARY SEVERE THREATS WILL BE DAMAGING
WINDS, LARGE HAIL AND TORRENTIAL RAINFALL.

THERE IS AN INCREASED RISK OF RIP CURRENTS ON THE LAKE MICHIGAN
SHORELINE IN EASTERN DOOR COUNTY THROUGH THIS EVENING. SWIMMERS
SHOULD USE EXTRA CAUTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE NEEDED THROUGH TONIGHT. SPOTTERS
ARE ASKED TO FORWARD THEIR REPORTS OF ANY DAMAGING WIND GUSTS AND
HAIL GREATER THAN A HALF AN INCH.

LMZ521-522-541>543-052045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
344 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY HAS BEEN POSTED ON LAKE MICHIGAN
ADJACENT TO DOOR COUNTY THROUGH THIS EVENING, FOR INCREASING
SOUTH WINDS AND BUILDING WAVES.

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREATS WILL BE STRONG WINDS AND TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE NEXT CHANCE OF THUNDERSTORMS BEGINS TUESDAY AND CONTINUES
THROUGH THURSDAY.

MG/MG

In the hours before

Special weather statement, Aug 4, 12:30 PM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CDT THU AUG 4 2016

WIZ035-036-045-041830-
PORTAGE WI-WOOD WI-WAUSHARA WI-
1230 PM CDT THU AUG 4 2016

...STRONG THUNDERSTORMS MOVING ACROSS WOOD AND PORTAGE COUNTIES...

AT 1229 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF PITTSVILLE TO NEAR
BABCOCK TO TOMAH. MOVEMENT WAS EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  BABCOCK AROUND 1235 PM CDT.
  WISCONSIN RAPIDS AROUND 1250 PM CDT.
  LAKE WAZEECHA AROUND 1255 PM CDT.
  PLAINFIELD AROUND 130 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RUDOLPH...CUSTER...
KELLNER...CRANMOOR...KEENE...ELLIS...POWERS BLUFF COUNTY
PARK...BETHEL... STANDING ROCK PARK AND PORT EDWARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4469 9001 4468 8923 4398 8922 4398 8960
      4425 8960 4425 9024
TIME...MOT...LOC 1729Z 268DEG 24KT 4437 9003 4423 9018 4399 9052

BERSCH
Local storm report, Aug 4, 1:09 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
109 PM CDT THU AUG 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     TSTM WND DMG     3 NW NEOPIT             45.01N 88.85W
08/04/2016                   MENOMINEE          WI   PUBLIC

            TREES DOWN.

&&

ML
Special weather statement, Aug 4, 1:25 PM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
125 PM CDT THU AUG 4 2016

WIZ011>013-020-021-031-073-074-041930-
SOUTHERN OCONTO COUNTY WI-NORTHERN MARINETTE COUNTY WI-
NORTHERN OCONTO COUNTY WI-SHAWANO WI-FLORENCE WI-FOREST WI-
SOUTHERN MARINETTE COUNTY WI-MENOMINEE WI-
125 PM CDT THU AUG 4 2016

...LINE OF STRONG THUNDERSTORMS MOVING INTO FAR NORTHEAST
WISCONSIN...

AT 123 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES WEST OF HOMESTEAD TO 10 MILES SOUTH OF
GOODMAN TO 10 MILES NORTHEAST OF MOUNTAIN TO 7 MILES NORTH OF LEGEND
LAKE TO NEAR EMBARRASS. MOVEMENT WAS NORTHEAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHAWANO...KINGSFORD...GILLETT...CRIVITZ...PEMBINE...MOUNTAIN...
GOODMAN...WAUSAUKEE...POUND AND HOMESTEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR ANY INLAND LAKES...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

&&

LAT...LON 4592 8810 4582 8814 4578 8809 4579 8799
      4568 8778 4565 8783 4559 8778 4556 8783
      4550 8779 4535 8789 4535 8775 4539 8770
      4534 8772 4492 8809 4468 8873 4468 8884
      4497 8859 4527 8844 4581 8851 4595 8819
TIME...MOT...LOC 1823Z 238DEG 41KT 4577 8843 4549 8839 4530 8837 4501
8852 4471 8878

AK
Special weather statement, Aug 4, 1:31 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
131 PM CDT THU AUG 4 2016

WIZ036>038-045-048-042000-
WAUPACA WI-PORTAGE WI-OUTAGAMIE WI-WINNEBAGO WI-WAUSHARA WI-
131 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR WAUSHARA...OUTAGAMIE...PORTAGE...
WAUPACA AND WINNEBAGO COUNTIES UNTIL 300 PM CDT...

AT 130 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES NORTH OF PLAINFIELD TO 12 MILES
NORTHEAST OF FRIENDSHIP TO NEAR ADAMS. MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. PEA
SIZED HAIL AND TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THESE
STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  PLAINFIELD AROUND 145 PM CDT.
  HARTMAN CREEK STATE PARK AROUND 200 PM CDT.
  WAUTOMA AND CHAIN O' LAKES-KING AROUND 205 PM CDT.
  WAUPACA AND REDGRANITE AROUND 215 PM CDT.
  BERLIN AND FREMONT AROUND 230 PM CDT.
  NEW LONDON AND LAKE POYGAN AROUND 235 PM CDT.
  RUSH LAKE AROUND 255 PM CDT.
  APPLETON...OSHKOSH AND MENASHA AROUND 300 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE
ALLENVILLE...ELLIS... TUSTIN...LEEMAN...NORTHPORT...KING...HIGHLAND
SHORE...BLAINE...READFIELD AND NELSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4390 8889 4398 8889 4398 8960 4424 8960
      4425 8964 4469 8947 4467 8861 4459 8861
      4459 8819 4424 8819 4424 8840 4389 8840
TIME...MOT...LOC 1830Z 274DEG 30KT 4434 8954 4412 8965 4389 8982

BERSCH
Special weather statement, Aug 4, 5:19 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
519 PM CDT THU AUG 4 2016

WIZ045-050130-
WAUSHARA-
519 PM CDT THU AUG 4 2016

...HEAVY RAINFALL EXPECTED ACROSS WAUSHARA COUNTY...

AT 520 PM CDT...DOPPLER RADAR WAS TRACKING VERY SLOW MOVING
THUNDERSTORMS ACROSS WAUSHARA COUNTY. ADDITIONAL STORMS WERE ALSO
DEVELOPING UPSTREAM AS STORMS MOVED OUT OF THE AREA. DOPPLER RADAR
ESTIMATES THAT AROUND 1 INCH...WITH UP TO 2 INCHES OF RAIN HAS
FALLEN OVER THE COUNTY. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS
POSSIBLE THIS EVENING.

LOCATIONS IMPACTED BY HEAVY RAINFALL INCLUDE WAUTOMA...WILD
ROSE... REDGRANITE...PINE RIVER AND MOUNT MORRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

KURIMSKI
Special weather statement, Aug 4, 5:50 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
550 PM CDT THU AUG 4 2016

WIZ048-042345-
WINNEBAGO WI-
550 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR WINNEBAGO COUNTY UNTIL 645 PM
CDT...

AT 550 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR LAKE POYGAN TO BRANDON. MOVEMENT WAS EAST
AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND RAINFALL AMOUNTS UPWARDS OF AN
INCH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
APPLETON...OSHKOSH...MENASHA...CENTRAL LAKE WINNEBAGO...
LAKE POYGAN...RUSH LAKE...NORTHERN LAKE WINNEBAGO...
SOUTHERN LAKE WINNEBAGO...NEENAH AND OMRO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4390 8889 4424 8889 4424 8841 4389 8840
TIME...MOT...LOC 2250Z 266DEG 24KT 4414 8881 4373 8880

MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:26 AM CDTSmall Craft AdvisoryGRB22 hr
Aug 4, 3:57 AM CDTBeach Hazards StatementGRBDoor18 hr
Aug 4, 10:05 AM CDTSpecial Weather StatementGRBLincoln, Oneida, Vilas70 min
Aug 4, 10:33 AM CDTSpecial Weather StatementGRBLincoln, Oneida, Vilas72 min
Aug 4, 10:58 AM CDTSpecial Weather StatementGRBMarathon, Wood77 min
Aug 4, 11:45 AM CDTSpecial Weather StatementGRBLincoln60 min
Aug 4, 12:04 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Shawano41 min
Aug 4, 12:30 PM CDTSpecial Weather StatementGRBPortage, Waushara, Wood60 min
Aug 4, 12:44 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Menominee, Oconto, Shawano46 min
Aug 4, 1:25 PM CDTSpecial Weather StatementGRBMarinette, Oconto65 min
Aug 4, 1:31 PM CDTSpecial Weather StatementGRBOutagamie, Portage, Waupaca, Waushara, Winnebago89 min

Nearby

Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.